| Model Number |
400SMTSTD0408 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-00611, 3005168196-2021-00613.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery using penumbra smart coils (smart coil) and a non-penumbra microcatheter.During the procedure, three smart coils were stuck within its introducer sheath and would not advance into the microcatheter.Therefore, all three smart coils were removed.The procedure was completed using additional smart coils and the same microcatheter.There was no report of an adverse effect to the patient.